# SDR 2017FA0000287

- Difficulty date: July 7, 2017
- Submitted: July 17, 2017
- Operation: General aviation
- Aircraft: N5331K
- Make and model: Cessna 172C
- Aircraft serial: 172S9337
- Aircraft time: 7,072 hours
- Engine: Lyc IO360L2A
- Engine time: 4,931 hours
- Propeller: Mcauly 1A170E
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Separated
- Location: Engine
- Part time: 4,931 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

DURING LEVEL CRUISE FLIGHT AT 3000FT, PILOT EXPERIENCE CATASTROPHIC ENGINE FAILURE. THE FORWARD PILOT SIDE CYLINDER SEPARATED FROM THE ENGINE WHICH ALSO TOOK THE UPPER AND LOWER SECTION OF THE CASE HALF WITH IT.
